CSN Login
Members Online: 8

CT Scan Results In

bonniep's picture
bonniep
Posts: 36
Joined: Jun 2010

Got my CT scan results and not sure how I feel (happy, but concerned?)- CT Scan in Dec, 2011 reflected 4.0cm x 3.5cm mass in supraclavicular lymph node. Additionally two spots on left & right upper lobes of lungs and several additional spots. Biopsy confirmed recurrence of USPC (2 pieces of the mass in my neck were removed for the biopsy - 1.5cm x 1.5cm & .08cm x 1.0cm). My CA 125 was 79. I have had 4 rounds of Taxol/Carbo since Jan, 2012 prior to new scan.

Results of new CT scan - 3.8cm x 3.5cm mass still there but other matter that was present is no longer visible. If you do the math, the numbers (size of mass) seem larger from the original mass size since some tissue had been removed for the biopsy. Both the lung nodules reduced in size 50% and all the little spots are gone. BUT, I now have a new spot showing up on my T7 location of my Spinal column since Dec, 2011. This happened even though I've been going through Chemo. My CA 125 is down to 25.4.

According to my ONC & my ENT who did the biopsy, I am 'clinically' responding to the chemo. The mass in my neck has reduced significantly to the touch. It was originally very visible, somewhat hard and caused my jugular vein to protrude. My ONC says he's witnessed it shrink to the touch so much, he can hardly feel it. I was told that the cancer within a mass can disappear and eventually the actual case the mass is in will eventually shrink and even possibly go away.

The ONC & ENT (I met with both individually) think I should continue with the last 2 rounds of chemo because in their opinion it is working. Further treatment will be determine after I have a full body bone scan on Monday. I didn't know USPC metastastis to the bone. Have any of you with recurrence experienced that? What do they do for it? I've heard the USPC cancer can become very resistent. That definitely scares me.

Lastly, when I had my 4th & 5th chemos, I had an allergic reaction to carboplatin. As soon as they started the carbo drip, my hands started itchin, I got hot, my face turned red and my blood pressure and pulse went up. They stopped the drip, pushed some saline through and then gave me another bag of benedryl & steroids. This week, about 30 minutes before the carboplatin, they gave me 5 pills which were the benedryl & steroids. Once the carboplating started, the exact same thing happened, only this time my nose stopped up and I started wheezing. Again they stopped the drip, and gave me THE LAST BAG OF BENEDRYL AND STEROIDS THEY HAVE IN STOCK. Seems these old stand by drugs are not being manufactured and are on severe back order. Ironically, I heard this exact report on the news, yesterday. Many emergency rooms are experiencing critical drug shortages of the old generic standbys. Anyway, I have one more Taxol/Carbo chemo and the pills don't work for me. If they don't get the drip in, I'm afraid I won't be able to continue - the allergic reactions were that bad! Have any of you experienced reactions - any drug shortages? Just wondering.

daisy366's picture
daisy366
Posts: 1493
Joined: Mar 2009

Yes, I had the same thing when getting treatment for recurrence. For the subsequent infusions I started DECADRON, a steroid, at home the night before. The infusions went OK with this.

I'm sorry you are facing more stress with possible (are they sure it's cancer?) mets to bone. Did your doctors talk about how common this is? Even though you are responding to treatment, the cancer is also spreading? I would ask if another chemo would help?

I'm not aware of shortages. That is concerning.

Hugs to you, Bonnie.

Ro10's picture
Ro10
Posts: 1397
Joined: Jan 2009

I too had reactions to Carbo. That is why they switched me to Cisplatin. My reactions started with itching and redness to my hands. It progressed to tightness in the chest, rapid heart rate, nausea and vomiting and then diarrhea. They said if I got the Carbo again I would need to get it in ICU because the next reaction could lead to cardiac arrest. I said I would take the Cisplatin instead. As far as the results of the Cisplatin I have had great reduction in the CA 125. I do have more nausea with it. It can affect the kidney function, but has not affected mine. I had to have blood tests about 10 days after my first and second infusion. You do get pre and post hydration, plus your premeds so it does take longer to get the infusion. I did get a test dose to make sure I was no allergic to the Cisplatin.

As far as drug shortages they did switch me to oral steroids instead of IV steroids, and I had to provide my own. But in IL this week I got IV steroids. In Florida I had to purchase my Emend pills for pre chemo meds, and in IL I got the Emend IV. Different locations have different drugs and probably reimbursement I think. The reimbursement was the issue in FL, as well as shortages on the steroids.

Hope you find some peace in what your plan will be. You remain in my prayers. Hope you get good results from your bone scan.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network